Life after Tamoxifen

i stopped taking tamoxifen last July after 10 years, since then I have been feeling awful, don’t know if I am now finding out what it’s like to be menopausal or not as I feel I went through it ok after chemo and was told I was post menopausal whilst on tamoxifen, I am exhausted all the time even if I am blessed with a good night sleep although I’m not sure what that is anymore, my body aches and I hobbled about as though I’m older than my 57 years, I am quick tempered, anxious, have zero concentration and brain fog is worryingly bad. 
I went to my doctor about my sore leg and said about my anxiety etc and I somehow left with antidepressants and a form to register for physio, think he just did not want to deal with a what he thought hormonal woman, not sure where to go from here

Parents
  • A very warm welcome to the forum Fedup57, although I'm sorry to hear how challenging things have been for you since you stopped taking Tamoxifen a year ago.

    This must be very disconcerting, especially after you tried speaking to your doctor about this and came away feeling like you've not been heard. I'm not sure if you have more than one doctor working at your GP surgery but if you do, you could try getting a second opinion from another doctor. If that isn't an option, then don't hesitate to go back to your GP to speak about this again. I hope some of these tips I've found on how to make the most of your GP appointment will enable you to fully explain your concerns and how this is making you feel.

    I know there have been a lot of discussions, old and new, by others who have had similar difficulties and issues after coming off Tamoxifen so you are not alone, and hopefully some of our members will be along soon to offer their support and advice.

    We also have a team of very insightful and understanding cancer nurses you can discuss this with on 0808 800 4040. Their phone lines are open Monday - Friday between 9a.m - 5p.m and they will do all they can to support you and help you figure out what to do next.

    All the best,

    Steph, Cancer Chat Moderator

Reply
  • A very warm welcome to the forum Fedup57, although I'm sorry to hear how challenging things have been for you since you stopped taking Tamoxifen a year ago.

    This must be very disconcerting, especially after you tried speaking to your doctor about this and came away feeling like you've not been heard. I'm not sure if you have more than one doctor working at your GP surgery but if you do, you could try getting a second opinion from another doctor. If that isn't an option, then don't hesitate to go back to your GP to speak about this again. I hope some of these tips I've found on how to make the most of your GP appointment will enable you to fully explain your concerns and how this is making you feel.

    I know there have been a lot of discussions, old and new, by others who have had similar difficulties and issues after coming off Tamoxifen so you are not alone, and hopefully some of our members will be along soon to offer their support and advice.

    We also have a team of very insightful and understanding cancer nurses you can discuss this with on 0808 800 4040. Their phone lines are open Monday - Friday between 9a.m - 5p.m and they will do all they can to support you and help you figure out what to do next.

    All the best,

    Steph, Cancer Chat Moderator

Children
No Data